Skip to content
My WebMD Sign In, Sign Up
Diabetes and severe shaking
avatar
DeniseMcD53 posted:
I have type 2 diabetes and have had a problem recently with shaking. Out of the blue, my whole body will shake, severely, and I feel weak. The first time it happened, my blood sugar was 63, so I thought it was because of that; but, it has been happening every day now, whether or not my sugar is high. The shaking would usually go away after 5 or 10 minutes, but today I am continuing to shake. The severity is down, but I am still shaking and feeling weak. Anyone feel like this with diabetes?
Reply
 
avatar
Anon_320 responded:
Instead of assuming it has to do with your diabetes, or guessing about the cause, you really should see your doctor and see if you can get to the bottom of it.
 
avatar
feelinghigh responded:
I agree you should speak to you doctor about this. But, I will tell you that I had an Overactive Thyroid that caused tremors. Might be a good idea to get your thyroid tested.
 
avatar
pdank responded:
The best advice is to see your doctor and eliminate your body! If He or she can find nothing like Thyroid problems or anemia you need to look at combinations of foods and or medications or supplements! I had your same problem and found out it was a combination of the over the counter meds for allergies and a over the counter anti acid med!
 
avatar
jvonryan1 responded:
I've had shaking/tremors too, however not sever like you mention. I feel them when I stretch in the mornings (my hands/arms will shake) or if I'm laying down and lift my upper body up (anytime), I feel a core shakiness...it's scary! I've had some muscle weakness in the morning times also.

I mentioned this to my doctor's assistant and she mentioned it could be related to the high sugar. ?? Who knows?
 
avatar
george56 responded:
had a similar experience due to sudden decrease in blood sugar. if you are taking medication maybe it is too much and making the blood sugar fall sharply. to my knowledge shaking is due to a sharp fall in blood sugar and not due to high blood sugar. if you are not taking medication it can still happen because if you had something sweet the blood sugar rises too high and then falls to normal making the body think it is too low. i think it is called 'false hypo'. my experience is given in my blog www.george-pereira.blogspot.com under the label 'health'. i am not a doctor. please see a doctor to rule out other possibilities.
 
avatar
brunosbud responded:
"I have Type 2 Diabetes and recently shaking..."

Oh, that's plenty of details! Great! Let's play doctor!..This is exactly what I was talking about the other day. T2D is commonly accompanied with other comorbidities and without a thorough review of said conditions and associated drugs, family history, predispositions, patient history, blood work-up, etc...it's impossible to provide a reasonable "guess" as to what's going on.

In other words, you need to do yourself a big solid and find a doctor...fast!

This is the inherent danger of diabetes forums. Each situation is unique and different and dangerous symptoms like numbness, weakness and tremors are red flags. It's "No Messin' Around!" time...

...just sayin', ya know?


Featuring Experts

Michael Dansinger, MD, is a nationally recognized authority on dietary and lifestyle counseling for weight loss and disease prevention. He is the nutr...More

Helpful Tips

Ideal Blood Sugar
If you have been diagnosed with diabetes-you should talk to your doctor about target blood sugar goals. Here is a general range suggested ... More
Was this Helpful?
119 of 170 found this helpful

Expert Blog

Conquering Diabetes - Michael Dansinger, MD

Dr. Michael Dansinger provides thoughtful tips for those with type 2 diabetes or pre-diabetes who want to reclaim their health...Read More

Related Drug Reviews

  • Drug Name User Reviews

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.